Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 22, NWS El Paso, TX

December 22, 20144 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Dec 22, 2014, 1:28 PM MST for 4 counties in New Mexico; El Paso County, Texas. It took effect at Dec 22, 2014, 5:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2014, 1:28 PM MST (20:28 UTC)
In effect from
Dec 22, 2014, 5:00 PM MST
Expired
Dec 23, 2014, 5:13 AM MST
In force
12 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WWUS74 KEPZ 222028
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
128 PM MST MON DEC 22 2014

...HIGH WINDS ACROSS THE MOUNTAINS AND EAST SLOPES THIS EVENING
AND OVERNIGHT WITH A STRONG JET AND POWERFUL COLD FRONT PASSAGE...

.THE COMBINATION OF A JET OF HIGH WINDS ALOFT ACCOMPANYING A STRONG
SHORTWAVE DISTURBANCE AND A RAPIDLY MOVING SURFACE COLD FRONT WILL
BRING STRONG AND GUSTY WINDS TO PORTIONS OF THE BORDERLAND REGION
LATE AFTERNOON THROUGH THE OVERNIGHT HOURS. NORTHWEST WINDS
WILL BEGIN TO INCREASE THROUGH THE AFTERNOON HOURS MONDAY AND
FURTHER INCREASE THROUGHOUT THE EVENING AS THE FRONT APPROACHES.
WINDS IN EXCESS OF 30 MPH ARE EXPECTED OVER THE HIGHER TERRAIN OF
THE BLACK RANGE AND SACRAMENTO MOUNTAINS TONIGHT. IN ADDITION HIGHER
PEAKS...PASSES...AND ADJACENT EAST SLOPES OF THE SAN ANDRES...
ORGAN...AND FRANKLIN MOUNTAIN RANGES WILL ALSO SEE STRONG WINDS
OVERNIGHT. THESE WINDS WILL TURN NORTHERLY BEHIND THE FRONT AND
BEGIN TO DIMINISH TOWARD DAYBREAK.

NMZ414>416-230700-
/O.NEW.KEPZ.WI.Y.0022.141223T0000Z-141223T1300Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
128 PM MST MON DEC 22 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM MST TUESDAY. 


* EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE SACRAMENTO
  MOUNTAINS THIS EVENING AND TONIGHT.

* WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH
  SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH
  SLOPES...THROUGH PASSES...AND OVER ADJACENT EAST SLOPES.

* TIMING: BECOMING BREEZY MONDAY AFTERNOON...WINDS INCREASING IN
  THE EVENING HOURS AND PEAKING FROM 11PM THROUGH 3AM TONIGHT.
  WINDS DIMINISHING AROUND SUNRISE BACK TO 15 TO 25 MPH.

* IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH
  PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND
  LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS
  DECORATIONS. IN ADDITION...THE SLIGHT THREAT OF SNOW WITH THESE
  WINDS COULD CREATE LOW VISIBILITIES IN BLIZZARD-LIKE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413-TXZ419-230700-
/O.NEW.KEPZ.WI.Y.0022.141223T0400Z-141223T1300Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
128 PM MST MON DEC 22 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM MST TUESDAY. 

* EVENT: STRONG NORTHWEST TO NORTH WINDS PRIMARILY OVER THE UPPER
  SLOPES...THROUGH PASSES...AND OVER EAST SLOPES ADJACENT TO THE
  SAN ANDRES...ORGAN...AND FRANKLIN MOUNTAINS.

* LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG WINDS
  INCLUDE WHITE SANDS MISSILE RANGE...AND NORTHEAST EL PASO.

* WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH
  SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH
  SLOPES...THROUGH PASSES...AND EAST OF RIDGES.

* TIMING: BECOMING BREEZY MONDAY AFTERNOON...WINDS INCREASING IN
  THE EVENING HOURS AND PEAKING FROM 11PM THROUGH 3AM TONIGHT.
  WINDS DIMINISHING AROUND SUNRISE BACK TO 15 TO 25 MPH.

* IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH
  PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND
  LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS
  DECORATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-403-408-230700-
/O.NEW.KEPZ.WI.Y.0022.141223T0000Z-141223T1700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
128 PM MST MON DEC 22 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM MST TUESDAY. 

* EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE BLACK RANGE AND
  ADJACENT FOOTHILLS AND MESAS.

* LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG WINDS
  INCLUDE KINGSTON AND HILLSBORO.

* WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH
  SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH
  SLOPES...THROUGH PASSES...AND EAST OF RIDGES.

* TIMING: BECOMING MILDLY WINDY LATE AFTERNOON...WINDS INCREASING IN
  THE EVENING HOURS AND PEAKING FROM 10PM THROUGH 6AM TONIGHT.
  WINDS DIMINISHING AFTER SUNRISE BACK TO 15 TO 25 MPH.

* IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND HIGH
  PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO WEAKENED AND
  LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... AND CHRISTMAS
  DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
2 follow-up statements
586 
WWUS74 KEPZ 230617
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1117 PM MST MON DEC 22 2014

...HIGH WINDS ACROSS THE MOUNTAINS AND EAST SLOPES THROUGH MUCH OF
TUESDAY MORNING WITH A STRONG COLD FRONT PASSAGE...

.THE COMBINATION OF HIGH MID LEVEL WINDS ACCOMPANYING A STRONG
SURFACE COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS
OF THE BORDERLAND REGION LATE TONIGHT THROUGH TUESDAY MORNING.
WINDS IN EXCESS OF 30 MPH ARE EXPECTED OVER THE HIGHER TERRAIN OF
THE BLACK RANGE AND SACRAMENTO MOUNTAINS TONIGHT. IN ADDITION
HIGHER PEAKS...PASSES...AND ADJACENT EAST SLOPES OF THE SAN
ANDRES... ORGAN...AND FRANKLIN MOUNTAIN RANGES WILL ALSO SEE
STRONG WINDS OVERNIGHT. THESE WINDS WILL TURN NORTHERLY BEHIND THE
FRONT AND BEGIN TO DIMINISH TOWARD DAYBREAK.

NMZ414>416-231300-
/O.CON.KEPZ.WI.Y.0022.000000T0000Z-141223T1300Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
1117 PM MST MON DEC 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...


* EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE SACRAMENTO 
  MOUNTAINS THROUGH TUESDAY MORNING. 

* WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH
  SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH
  SLOPES...THROUGH PASSES...AND OVER ADJACENT EAST SLOPES.

* TIMING: STRONGEST WINDS UNTIL AROUND SUNRISE. WINDS THEN BEGIN
  TO DIMINISH BACK TO 15 TO 25 MPH.

* IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND 
  HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO 
  WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... 
  AND CHRISTMAS DECORATIONS. IN ADDITION...THE SLIGHT THREAT OF 
  SNOW WITH THESE WINDS COULD CREATE LOW VISIBILITIES IN 
  BLIZZARD-LIKE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413-TXZ419-231300-
/O.CON.KEPZ.WI.Y.0022.000000T0000Z-141223T1300Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
1117 PM MST MON DEC 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...

* EVENT: STRONG NORTHWEST TO NORTH WINDS PRIMARILY OVER THE 
  UPPER SLOPES...THROUGH PASSES...AND OVER EAST SLOPES ADJACENT 
  TO THE SAN ANDRES...ORGAN...AND FRANKLIN MOUNTAINS. 

* LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG 
  WINDS INCLUDE WHITE SANDS MISSILE RANGE...AND NORTHEAST EL 
  PASO. 

* WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH
  SOME HIGHER GUSTS IN EXCESS OF 50 MPH OVER EXPOSED HIGH
  SLOPES...THROUGH PASSES...AND EAST OF RIDGES.

* TIMING: STRONGEST WINDS UNTIL AROUND SUNRISE. WINDS THEN BEGIN
  TO DIMINISH BACK TO 15 TO 25 MPH.

* IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND 
  HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO 
  WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... 
  AND CHRISTMAS DECORATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-403-408-231300-
/O.CON.KEPZ.WI.Y.0022.000000T0000Z-141223T1700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
1117 PM MST MON DEC 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY...

* EVENT: STRONG NORTHWEST TO NORTH WINDS OVER THE BLACK RANGE 
  AND ADJACENT FOOTHILLS AND MESAS. 

* LOCATIONS: AREAS EXPECTED TO BE IMPACTED WITH THESE STRONG 
  WINDS INCLUDE KINGSTON AND HILLSBORO. 

* WINDS: NORTHWEST WINDS BECOMING NORTHERLY AT 25 TO 35 MPH WITH 
  SOME HIGHER GUSTS IN EXCESS OF 45 MPH OVER EXPOSED HIGH 
  SLOPES...THROUGH PASSES...AND EAST OF RIDGES. 

* TIMING: STRONGEST WINDS UNTIL SHORTLY AFTER SUNRISE. WINDS THEN
  BEGIN TO DIMINISH BACK TO 15 TO 25 MPH.

* IMPACT: STRONG CROSS WINDS WILL BE HAZARDOUS FOR LARGE AND 
  HIGH PROFILE VEHICLES...AND POTENTIALLY CREATE DAMAGE TO 
  WEAKENED AND LIGHT WEIGHT STRUCTURES...POWER LINES...TREES... 
  AND CHRISTMAS DECORATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
744 
WWUS74 KEPZ 231213
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
513 AM MST TUE DEC 23 2014

...THE WIND ADVISORY FOR THIS MORNING HAVE BEEN CANCELLED...

.THE WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. WE MAY
STILL SEE OCCASIONALLY BREEZY WINDS...BUT THEY WILL NOT APPROACH
ADVISORY LEVEL SPEEDS. 

NMZ402-403-408-231315-
/O.CAN.KEPZ.WI.Y.0022.000000T0000Z-141223T1700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
513 AM MST TUE DEC 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED. WE MAY STILL SEE
OCCASIONALLY BREEZY WINDS THIS MORNING...BUT THEY WILL NOT
APPROACH ADVISORY LEVEL SPEEDS.


$$

NMZ413>416-TXZ419-231315-
/O.CAN.KEPZ.WI.Y.0022.000000T0000Z-141223T1300Z/
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO
513 AM MST TUE DEC 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED. WE MAY STILL SEE
OCCASIONALLY BREEZY WINDS THIS MORNING...BUT THEY WILL NOT
APPROACH ADVISORY LEVEL SPEEDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 4:27 AM MST, 9 hours 1 minute earlier.

Area forecast discussion, Dec 22, 4:27 AM MST, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
427 AM MST MON DEC 22 2014

.SYNOPSIS...
TODAY WE WILL HAVE MOSTLY SUNNY SKIES WITH TEMPERATURES WELL ABOVE
NORMAL...BUT THEN TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE
REGION AND HIGH TEMPERATURES ON TUESDAY WILL BE 5 TO 10 DEGREES
BELOW NORMAL...THIS WILL KEEP MOST LOWLAND LOCATIONS IN THE 40'S
FOR A HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY. FOR CHRISTMAS WE
WILL SEE HIGH TEMPERATURES BACK ABOVE NORMAL. NEXT WEEKEND WE WILL
SEE CONTINUED DRY CONDITIONS WITH TEMPERATURES A FEW DEGREES ABOVE
NORMAL.

&&

.DISCUSSION...
WE WILL SEE ONE MORE WARM DAY BEFORE COLDER TEMPERATURES RETURN TO
THE AREA. CURRENTLY WE SIT BETWEEN AN UPPER LEVEL RIDGE TO OUR
WEST AND AN UPPER LEVEL TROUGH TO OUR EAST. THIS PATTERN IS GIVING
US A NORTHWEST FLOW ALOFT. USUALLY THIS PATTERN IS A QUIET
ONE...BUT FOR US LATER TONIGHT WE WILL SEE A PUSH OF COLDER AIR
MOVE INTO THE AREA FROM THE NORTH. WHILE TODAY'S HIGHS WILL RUN
ALMOST 10 DEGREES ABOVE NORMAL...HIGH TEMPERATURES ON TUESDAY AND
WEDNESDAY WILL RUN ALMOST 10 DEGREES BELOW NORMAL. THAT MEANS MOST
LOWLAND LOCATIONS WILL SEE HIGHS ONLY IN THE 40'S ON BOTH TUESDAY
AND WEDNESDAY. IN ADDITION TO THE COLDER AIR...THE FRONT WILL GIVE
US SOME STRONG WINDS...ESPECIALLY ALONG THE EASTERN SLOPES OF
AREA MOUNTAINS. FOR NOW I THINK WINDS WILL STAY JUST BELOW
ADVISORY LEVELS BUT STRONG GUSTY WINDS WILL BE POSSIBLE LATE
TONIGHT. FINALLY...THERE MAY BE JUST ENOUGH LIFT TO GIVE THE
SACRAMENTO MOUNTAINS AND PARTS OF HUDSPETH COUNTY A CHANCE FOR SOME
LIGHT PRECIPITATION.

LATE ON WEDNESDAY THE UPPER LEVEL RIDGE WILL PUSH ACROSS THE
REGION WHICH WILL HELP OUR TEMPERATURES TO QUICKLY BOUNCE BACK
ABOVE NORMAL FOR BOTH CHRISTMAS DAY AND FRIDAY. LATE ON CHRISTMAS
DAY A SHORT WAVE TROUGH WILL DASH ACROSS NORTHER NEW MEXICO WHICH
WILL HELP GIVE US SOME BREEZY WINDS ON THURSDAY AFTERNOON. FOR
NEXT WEEKEND THERE IS STILL SOME DIFFERENCE IN THE LONG RANGE
MODELS. THE GFS GIVE US A ZONAL FLOW...WHILE THE ECMWF DROPS A
TROUGH INTO NEW MEXICO. FOR NOW BOTH SOLUTIONS STILL GIVE US DRY
CONDITIONS WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL.

&&

.AVIATION...VALID 22/12Z-23/12Z
LIKE YESTERDAY WE WILL SEE HIGH LEVEL CEILINGS OF BKN250 OFF AND
ON THIS MORNING AND AFTERNOON. SURFACE WINDS WILL BE FROM 27010KT
THROUGH THE EARLY EVENING HOURS. LATER TONIGHT A COLD FRONT WILL
MOVE ACROSS THE REGION WHICH WILL INCREASE OUR WINDS AND SWING
THEM AROUND TO THE NORTH AT 34018G28KT WITH SOME STRONGER GUSTS ON
THE EAST SLOPES OF AREA MOUNTAINS. ALSO LATER TONIGHT WE MAY SEE
SOME LOWER CEILINGS AND LIGHT PRECIPITATION IN THE SACRAMENTO
MOUNTAINS.

&&

.FIRE WEATHER...
WE WILL CONTINUE TO SEE MAINLY DRY CONDITIONS FOR THE NEXT SEVEN
DAYS. TODAY WILL BE WARM WITH BREEZY WINDS...BUT THEN TONIGHT A
STRONG COLD FRONT WILL INCREASE AND SWING OUR WINDS AROUND TO THE
NORTH. WE WILL SEE SOME STRONG GUSTY WINDS ON THE EAST SLOPES OF
AREA MOUNTAINS DURING THE OVER NIGHT HOURS. IN ADDITION WE COULD
SEE SOME LIGHT PRECIPITATION IN THE SACRAMENTO MOUNTAINS TONIGHT
AS THE FRONT MOVES THROUGH. ON TUESDAY AND WEDNESDAY WE WILL SEE
BELOW NORMAL TEMPERATURES. THEN FOR CHRISTMAS DAY AND FRIDAY WE
WILL SEE ABOVE NORMAL TEMPERATURES WITH SOME BREEZY AFTERNOON
WINDS. NEXT WEEKEND WILL CONTINUE TO BE DRY WITH HIGHS RUNNING A
FEW DEGREES ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 66  41  50  25  51 /   0   0   0   0   0
SIERRA BLANCA           63  39  47  22  49 /   0   0  10   0   0
LAS CRUCES              64  38  49  22  49 /   0   0   0   0   0
ALAMOGORDO              61  36  46  19  47 /   0   0   0   0   0
CLOUDCROFT              47  23  30  10  34 /   0  20  20   0   0
TRUTH OR CONSEQUENCES   63  38  46  22  48 /   0   0   0   0   0
SILVER CITY             59  34  44  21  46 /   0   0   0   0   0
DEMING                  65  36  49  20  50 /   0   0   0   0   0
LORDSBURG               62  33  50  19  50 /   0   0   0   0   0
WEST EL PASO METRO      66  43  49  27  50 /   0   0   0   0   0
DELL CITY               66  37  49  17  51 /   0  10  20   0   0
FORT HANCOCK            68  42  51  23  53 /   0   0  10   0   0
LOMA LINDA              60  39  45  24  46 /   0   0  10   0   0
FABENS                  67  39  50  22  52 /   0   0   0   0   0
SANTA TERESA            65  38  49  22  50 /   0   0   0   0   0
WHITE SANDS HQ          64  41  48  26  49 /   0   0   0   0   0
JORNADA RANGE           64  32  49  16  49 /   0   0   0   0   0
HATCH                   66  37  49  21  51 /   0   0   0   0   0
COLUMBUS                65  41  50  23  51 /   0   0   0   0   0
OROGRANDE               62  38  47  22  48 /   0   0   0   0   0
MAYHILL                 56  29  38  14  41 /   0  20  30   0   0
MESCALERO               54  27  38  13  40 /   0  20  20   0   0
TIMBERON                54  29  38  13  39 /   0  20  20   0   0
WINSTON                 57  32  41  17  47 /   0   0   0   0   0
HILLSBORO               62  36  45  21  49 /   0   0   0   0   0
SPACEPORT               65  33  48  18  49 /   0   0   0   0   0
LAKE ROBERTS            58  32  42  17  47 /   0   0   0   0   0
HURLEY                  61  35  45  19  47 /   0   0   0   0   0
CLIFF                   63  31  49  16  50 /   0   0   0   0   0
MULE CREEK              60  27  47  12  49 /   0   0   0   0   0
FAYWOOD                 61  36  45  22  47 /   0   0   0   0   0
ANIMAS                  65  36  52  21  52 /   0   0   0   0   0
HACHITA                 64  33  51  17  51 /   0   0   0   0   0
ANTELOPE WELLS          67  35  51  17  53 /   0   0   0   0   0
CLOVERDALE              64  36  51  20  52 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE
Hazardous weather outlook, Dec 22, 7:51 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
751 AM MST MON DEC 22 2014

NMZ401>417-TXZ418>424-231500-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
751 AM MST MON DEC 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY
TO WINDY CONDITIONS THIS EVENING AS A COLD FRONT MOVES ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.